MAUDE Adverse Event Report: Synthes GmbH BATTERY HANDPIECE/MODULAR FOR TRS; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

Synthes GmbH BATTERY HANDPIECE/MODULAR FOR TRS; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 05.001.201
Medical Device Problem Codes Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the battery handpiece device had a sticky trigger, failed the leak tightness test, the k-wire could not be inserted, the device would not hold/secure the battery, the housing was cracked/damaged, and the device had component damage.It was further determined that the device failed pretest for general condition, leakage test, check the cannulation of the handpiece, check for sticky triggers, check the roundness of the housing, and check falling out protection.It was noted in the service order that prior to an unspecified surgical procedure it was observed that the device did not work anymore.This event did not occur during a surgical procedure.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative: device evaluation: the actual device was returned for evaluation.The battery handpiece device was evaluated and the reported condition that the device was not working anymore was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device had a sticky trigger.The assignable root cause of this condition was determined to be traced to component failure due to wear.

Brand Name
BATTERY HANDPIECE/MODULAR FOR TRS
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
+1(908)386-3534
MDR Report Key50858026
Report Number8030965-2026-09643
Device Sequence Number13138627
Product Code GEY
UDI-Device Identifier07611819977815
UDI-Public(01)07611819977815
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.201
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/28/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown